Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 444, NWS Tulsa, OK

August 23, 2006Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 23, 2006, 4:11 PM CDT for Pittsburg County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2006, 4:11 PM CDT (21:11 UTC)
Expired
Aug 23, 2006, 5:15 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:01 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 23, 3:01 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT WED AUG 23 2006

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS AFTERNOON IN THE MOIST AND UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION WITH THE AID OF A
WEAK MID-LEVEL SHORTWAVE. LI VALUES THIS AFTERNOON
WERE AROUND -5 ACROSS PORTIONS OF NORTHEAST OKLAHOMA
WITH CAPE VALUES RUNNING AROUND 1500 J/KG. THIS ACTIVITY
IS EXPECTED TO DIMINISH AFTER SUNSET. WILL KEEP SOME POPS
ACROSS SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS AS
ANOTHER MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA AND COMBINES
FORCES WITH SOME WEAK INSENTROPIC LIFT.

WENT ABOVE MAV GUIDANCE ON TEMPERATURES OVER THE NEXT COUPLE OF
DAYS...MORE IN LINE WITH THE WARMER WRF AND UKMET.

THE NEXT SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
COME AS WE MOVE INTO THE WEEKEND AS A COLD FRONT INTO THE
REGION SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL SLOWLY MOVE
THROUGH THE AREA BEFORE BECOME STATIONARY NEAR THE RED RIVER
NEXT TUESDAY NIGHT. WILL KEEP SLIGHT CHC TO CHC POPS IN THE
FORECAST DURING THE SAT THROUGH TUE NIGHT TIME FRAME TO ACCOUNT
FOR THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  98  77  99 /  20  10  10  20
FSM   68  98  73  98 /  20  10  10  20
MLC   72  97  75 100 /  20  20  20  20
BVO   68  98  73  99 /  20  10  10  20
FYV   65  93  68  93 /  20  10  10  20
BYV   63  93  68  94 /  20   0  10  10
MKO   69  96  75  97 /  20  10  10  20
MIO   67  98  74  96 /  20  10  10  20
F10   70  97  75  99 /  20  20  10  20
HHW   74  94  75  99 /  30  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 2
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 23, 2:45 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT WED AUG 23 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT WED AUG 23 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=46.
	AREA...NORTHWEST PART OF EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...WESTERN OSAGE COUNTY.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
WITH THE MORE NUMEROUS STORMS IN SOUTHEAST OKLAHOMA. THE
ATMOSPHERE REMAINS VERY MOIST AND SOME OF THESE STORMS WILL
PRODUCE BRIEF VERY HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING.

THE COMBINATION OF HUMIDITY AND WARM TEMPERATURES WILL PUSH HEAT
INDEXES TO AROUND 105 IN AREAS OUTSIDE OF THE THUNDERSTORMS.

WESTERN PORTIONS OF THE FORECAST AREA HAS SOME AREAS THAT STILL
HAVE NOT SEEN SIGNIFICANT RAINFALL AND FINE FUELS ARE DORMANT
AND DRIED OUT. THESE AREAS HAVE CONDITIONS WHERE FIRES COULD
EASILY IGNITE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCE FOR THUNDERSTORMS WILL DIMINISH AND PUSH SOUTHWARD ON
THURSDAY AND FRIDAY BUT RETURN TO THE ENTIRE AREA FOR THE WEEKEND.
HIGH PRESSURE BUILDING INTO THE AREA ON THURSDAY AND FRIDAY WILL
ENSURE THAT TEMPERATURES REMAIN AT OR ABOVE SEASONAL NORMALS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 23, 3:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED AUG 23 2006

OKZ062-232100-
MAYES OK-
333 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ADAIR...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...SALINA...STRANG AND ADAIR.

THIS STORM IS PRODUCING OUTFLOW WINDS TO THE SOUTHEAST...TOWARD
CENTRAL MAYES COUNTY.  WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 23, 3:58 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 23 2006

OKZ073-075-232130-
LATIMER OK-PITTSBURG OK-
358 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PITTSBURG AND LATIMER

AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF KREBS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HIGGINS...DAMON...GOWEN...
MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS
AND BLOCKER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
AROUND 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 23, 4:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT WED AUG 23 2006

OKZ062-067-068-232130-
CHEROKEE OK-MAYES OK-WAGONER OK-
406 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     MAYES AND WAGONER

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF MURPHY...NEAR THE MAYES AND WAGONER COUNTY LINE...MOVING
SOUTH AT 5 MPH. THIS THUNDERSTORM WAS PRODUCING OUTFLOW WINDS TO THE
SOUTH TOWARD FORT GIBSON LAKE. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...WAGONER AND
MURPHY AND LAKE FORT GIBSON.

WIND GUSTS AROUND...AND TO THE SOUTH OF THIS STORM COULD REACH 40
MPH. BOATERS ON LAKE FORT GIBSON SHOULD MOVE TO SHELTERED AREAS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:24 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg46 min
Aug 23, 5:55 PM CDTFlash Flood WarningTSATulsa80 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.